Thunderstorm Wind, Neosho
- When
- March 4, 10:00 PM CST
- Where
- Neosho County, 2 mi SW of Thayer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.467, -95.517
Trees downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 4, 9:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 950 PM CST THU MAR 4 2004 .DISCUSSION... PCPN OVR THE AREA IS BEING DRIVEN BY DIFFLUENCE IN LEFT FNT QUAD OF IMPRESSIVE H3 SPD MAX...WITH NEODESHA PROFILER INDCG 100KTS AT H3 AND ONLY 45 KTS AT HILLSBORO. PCPN HAS CONT TO EXPAND ACRS CNTRL THIRD OF KS IN RESPONSE TO THE IMPRESSIVE DYNAMICS. AMTS SHUD BE LESS THAN AN INCH OF ADDNL RAINFALL...HOWEVER FOR THE MOST WATER LOGGED AREAS THAT WL LKLY BE ENUF TO CAUSE MORE FLOODING. WITH PROGD BY THE 00Z ETA TO EXIT KS SHORTLY AFT MIDNGT...SUSPECT PCPN WL DIMINISH QUICKLY...ALTHO CANNOT ENTIRELY RULE OUT ADDNL PCPN DUE TO H85 FNT STILL MOVG ACRS THE AREA. A BIT LESS CONCERNED ABT THE SNOW THREAT IN CNTRL KS AFT LOOKING AT 00Z RAOBS AND A CALL TO DDC. SN RPTD AT DDC WAS IN FACT DZ. -HOWERTON .PREVIOUS DISCUSSION... 315 PM CST THU MAR 4 2004 MAIN FCST CONCERNS ARE THE POTENTIAL FOR ADDITIONAL COUNTY WIDE/RIVER FLOODING, AND SEVERE WEATHER IN SERN KS EARLY THIS EVE. THE UPPER LOW WL BE EJECTING NEWD OUT ACROSS KS/OK THIS EVENING AS SUGGESTED BY THE PAST SEVERAL MODEL RUNS. SFC LOW PROGGED TO TRACK ACROSS SERN KS WHICH WL ALLOW THE WARM FRONT TO BRIEFLY PUSH UP INTO SERN KS. DESPITE IMPRESSIVE SHEAR PROFILES, INSTABILITY MAY END UP BEING MARGINAL DUE TO RAIN COOLED AIR FM PREVIOUS CONVECTION. NEVERTHELESS, OUR FAR SERN KS COUNTIES STAND A CHANCE FOR HAIL/WIND DAMAGE THRU EARLY EVE BEFORE THE DRY SLOT ADVECTS IN. THIS WL LEAVE SOME WRAP AROUND RAIN OVER CNTRL KS OVERNIGHT. STILL POTENTIAL FOR ADDITIONAL HEAVY RAINFALL IN S-CNTRL/SERN KS THIS EVE BEFORE DRY SLOT MOVES THRU. DID INCLUDE A RAIN/SNOW MIX BY RSL/GBD GIVEN THE COLDER GFS SOLUTION, BUT CONCERNED THE BOUNDARY LAYER TEMPS WL REMAIN TOO WARM THIS EVENING AND THE STRONGER LIFT WL MOVE NEWD OUT OF THE AREA AFTER 06Z. SO NOT EXPECTING ANY SNOW ACCUMULATIONS THERE. FRIDAY-FRIDAY NIGHT: ALTHOUGH THE MAIN UPR TROF LIFTS NEWD AWAY FM AREA, ANOTHER SHORTWAVE TROF (KICKER) WL SLIDE OVER THE CNTRL PLAINS. THE ETA AND GFS SHOW RISING THETA SURFACES ASSOCIATED WITH THE MID LVL CAA AND SUFFICIENT MOISTURE FOR SOME SLIGHT CHANCE POPS. DOWNGLIDE AND DRYING SHOULD TAKE OVER FRI NIGHT FM W TO E ACROSS THE AREA CLEARING THINGS OUT. SATURDAY: LOOKS MILD WITH A DOWNSLOPE COMPONENT WITH COMPRESSIONAL WARMING POTENTIAL JUST AHEAD OF THE NEXT COLD FRONT. WITH DECENT SUNSHINE, HIGHS SHOULD JUMP INTO THE LWR 60S ACROSS SRN PORTIONS OF THE FCST AREA, AND PSBLY CNTRL KS ALSO. THE COLD FRONT WL PUSH THROUGH SAT EVE WITH NIL MOISTURE, BUT BREEZY NW WINDS BEHIND IT. SUNDAY: SLIGHTLY COOLER PACIFIC AIRMASS WL MOVE ACROSS THE AREA. NO CHANGES TO HIGHS (UPR 40S TO AROUND 50). MON-TUES: SHORTWAVE TROF WL DIVE OUT OF S-CNTRL CANADA INTO THE ERN U.S. THIS WL ALLOW A WEAK COLD FRONT TO MOVE THRU THE FCST AREA, AGAIN A DRY FROPA. LITTLE IMPACT ON OUR TEMPS HOWEVER, WITH THE BRUNT OF THE CAA OCCURRING TO OUR EAST. EXPECTING NEAR NORMAL TEMPS. WED-THURS: LATEST GFS SUGGESTS WARMER THAN NORMAL TEMPS WITH THE UPR JET DISPLACED WELL TO OUR NORTH. SUPPORT FM THE ECMWF EXISTS FOR MILD AND DRY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA 38 48 30 61 / 100 20 10 0 HUTCHINSON 36 47 30 60 / 100 20 10 0 NEWTON 37 47 29 59 / 100 20 10 0 ELDORADO 39 48 30 60 / 100 20 10 0 STROTHER FIELD 41 49 31 61 / 100 20 10 0 RUSSELL 32 43 26 59 / 100 20 10 0 GREAT BEND 33 44 27 60 / 100 20 10 0 SALINA 36 46 28 58 / 100 20 10 0 MCPHERSON 36 46 29 59 / 100 20 10 0 COFFEYVILLE 44 53 31 60 / 100 20 10 0 CHANUTE 43 51 30 59 / 100 20 10 0 IOLA 43 50 30 58 / 100 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH REMAINS IN EFFECT THROUGH 6 AM FRIDAY FOR SOUTH CENTRAL AND SOUTHEAST KANSAS && JMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1220 PM CST THU MAR 4 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1220 PM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AN INTENSE STORM SYSTEM WILL EJECT OUT INTO THE PLAINS TODAY BRINGING ABUNDANT RAINFALL ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO FLOOD WATCHES AND WARNINGS FOR ADDITIONAL INFORMATION. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS SOUTHEAST AND PORTIONS OF SOUTH CENTRAL KANSAS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL UP TO THE SIZE OF PENNIES. THE PRIMARY THREAT WILL BE STRAIGHT LINE DAMAGING WINDS. GREATEST THREAT WILL EXIST IN FAR SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KREYENHAGEN
KSZ072-095-096-098>100-042330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 456 PM CST THU MAR 4 2004 ...TORNADO WATCH NUMBER 24 CANCELLED FOR PORTIONS OF SOUTHEAST KANSAS... SEVERE THUNDERSTORM WATCH NUMBER 24 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS: CHAUTAUQUA...ALLEN...WILSON...NEOSHO...MONTGOMERY AND LABETTE. THE THREAT OF SEVERE WEATHER HAS DIMINISHED. HOWEVER ADDITIONAL FLOODING IS LIKELY TONIGHT. SEE LATEST STATEMENTS AND WARNINGS REGARDING THE FLOODING SITUATION. HOWERTON
The Tulsa radar (KINX), 144 km away, was scanning. The volume nearest the first event began at 03:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389729.